Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 2, 2021Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at Jun 2, 2021, 3:20 PM CDT for Stone County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 3:20 PM CDT (20:20 UTC)
Expired
Jun 2, 2021, 4:00 PM CDT
In force
40 min
Issued by
NWS Mobile, AL

County Stone County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2036 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2036 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS84 KMOB 022020
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
320 PM CDT Wed Jun 2 2021
 
MSZ075-078-079-022100-
Stone MS-Perry MS-George MS-
320 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES UNTIL 400 PM
CDT...

At 319 PM CDT, the strong thunderstorm was located 6 miles east of
Perkinston, or 8 miles southeast of Wiggins, moving northeast at 25
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Perkinston and McHenry. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 8896 3098 8878 3084 8868 3073 8887
      3074 8888 3072 8889 3068 8897 3068 8911
      3074 8918
TIME...MOT...LOC 2019Z 229DEG 23KT 3077 8903 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 2, 2:05 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 2, 2:05 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
205 PM CDT Wed Jun 2 2021

.AVIATION...
18Z issuance...VFR conditions generally persist through the period
with lower ceilings/visibilities possible near thunderstorms this
afternoon. Southerly flow continues with wind gusts up to 20kts
possible this afternoon near the coast. Winds become light and
variable overnight and another round of patchy fog is possible
along the coast by early Thursday morning. 07/mb

&&

.PREV DISCUSSION... /issued 1013 AM CDT Wed Jun 2 2021/

.NEAR TERM UPDATE...Forecast remains on track so far this
morning. Showers persist generally west of the I-65 corridor at
this hour. Expect an uptick in convection across the
aforementioned area as we head in the afternoon hours as MLCAPE
increases to nearly 2000 J/kg in a zone of deep moisture with
PWATs of 1.8-2.0 inches. A few strong to marginally severe storms
are possible with the potential for strong wind gusts and heavy
rain. After modifying RAP soundings for the northwestern portion
of our area, the wet microburst potential is solidly in the
moderate category this afternoon. Rip current risk remains low for
today. 07/mb

.PREV DISCUSSION... /issued 707 AM CDT Wed Jun 2 2021/

NEAR TERM UPDATE...Areas of fog have developed across portions of
the western FL panhandle and adjacent south central AL early this
morning, with visibility locally reduced to 1/4 mile in the
Milton, Crestview, Florala, Andalusia, Evergreen vicinity. Fog
should gradually lift over the next couple of hours. Will maintain
mention of fog in the forecast through around 8 AM. A zone of
deeper moisture continues to extend across southeastern portions
of LA/MS and into interior southwest AL early this morning, while
shortwave perturbations embedded within southwest flow aloft is
aiding in ascent across this region. Scattered to locally numerous
rain showers continue to develop over western portions of our area
with this pattern early this morning and the current POP configuration
of 40-60% northwest of a Lucedale to Coffeeville line looks reasonable,
though we may increase these a bit looking at the latest radar
trends. We are still expecting scattered to numerous showers and
thunderstorms to develop across southeast MS and southwest AL this
afternoon as the atmosphere becomes increasingly unstable over
this portion of the region underneath continued moist southwest
flow aloft. As previously mentioned, a few strong to marginally
severe storms with potential for localized strong wind gusts and
locally heavy rainfall will be possible with the stronger cells
that develop over our interior southeast MS/southwest AL counties
this afternoon into early this evening as MLCAPE values increase
to around 2000 J/KG along with modest deep layer shear and
precipitable water values between 1.8 and 2 inches. /21

AVIATION...
12Z issuance...Localized LIFR to VLIFR ceilings and fog have
developed across portions of the western FL panhandle and south
central AL this morning and these conditions may persist for the
next 1-2 hours before improving to VFR. Scattered to numerous SHRA
and isolated TSRA with associated localized MVFR conditions will
spread across southeast MS and interior southwest AL early this
morning. The unsettled pattern continues over southeast MS and
southwest AL into this afternoon/early evening with potential for
additional scattered to numerous SHRA/TSRA, some with localized
MVFR or lower conditions with heavy rain/reduced visibility and
gusty winds. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 2, 3:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
320 PM CDT Wed Jun 2 2021

MSZ075-078-079-022100-
Stone MS-Perry MS-George MS-
320 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES UNTIL 400 PM
CDT...

At 319 PM CDT, the strong thunderstorm was located 6 miles east of
Perkinston, or 8 miles southeast of Wiggins, moving northeast at 25
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 8896 3098 8878 3084 8868 3073 8887
      3074 8888 3072 8889 3068 8897 3068 8911
      3074 8918
TIME...MOT...LOC 2019Z 229DEG 23KT 3077 8903

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:54 PM CDTAreal Flood AdvisoryMOBPerry, Stone3 hr

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.